Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 6, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Mar 12, 2010, 1:03 AM CST for 27 counties in Kansas. It took effect at Mar 12, 2010, 8:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 1:03 AM CST (07:03 UTC)
- In effect from
- Mar 12, 2010, 8:00 AM CST
- Expired
- Mar 12, 2010, 5:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951 WWUS73 KDDC 120703 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 103 AM CST FRI MAR 12 2010 ...GUSTY NORTH WINDS TODAY... ...A STRONG PRESSURE GRADIENT BETWEEN A STORM SYSTEM OVER MISSOURI AND HIGH PRESSURE OVER THE ROCKIES WILL LEAD TO STRONG NORTH WINDS TODAY. KSZ030-043>045-061>064-074>080-084>089-121515- /O.NEW.KDDC.WI.Y.0006.100312T1400Z-100312T2300Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 103 AM CST FRI MAR 12 2010 /1203 AM MST FRI MAR 12 2010/ ...WIND ADVISORY IN EFFECT FROM 8 AM CST /7 AM MST/ THIS MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM CST /7 AM MST/ THIS MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON. * HIGH WINDS WILL BEGIN BY 8 AM AND SUBSIDE BY 5 PM. * WINDS WILL BE FROM THE NORTH NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HIGH PROFILE VEHICLES WILL BE IMPACTED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
421 WWUS73 KDDC 121457 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 857 AM CST FRI MAR 12 2010 ...GUSTY NORTH WINDS TODAY... ...A STRONG PRESSURE GRADIENT BETWEEN A STORM SYSTEM OVER MISSOURI AND HIGH PRESSURE OVER THE ROCKIES WILL LEAD TO STRONG NORTH WINDS TODAY. KSZ031-046-065-066-081-090-122300- /O.EXA.KDDC.WI.Y.0006.000000T0000Z-100312T2300Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 857 AM CST FRI MAR 12 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * STRONG WINDS WILL BEGIN BY 9 AM AND SUBSIDE BY 5 PM. * WINDS WILL BE FROM THE NORTH NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HIGH PROFILE VEHICLES WILL BE IMPACTED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-043>045-061>064-074>080-084>089-122300- /O.CON.KDDC.WI.Y.0006.000000T0000Z-100312T2300Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE- CLARK-COMANCHE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION 857 AM CST FRI MAR 12 2010 /757 AM MST FRI MAR 12 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON. * STRONG WINDS WILL BEGIN BY 9 AM AND SUBSIDE BY 5 PM. * WINDS WILL BE FROM THE NORTH NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HIGH PROFILE VEHICLES WILL BE IMPACTED BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 33
939 WWUS73 KDDC 122257 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 457 PM CST FRI MAR 12 2010 ...WINDS WILL DIMINISH THIS EVENING... .LOW PRESSURE CENTERED OVER MISSOURI WILL MOVE EASTWARD TONIGHT AND ALLOW THE PRESSURE GRADIENT OVER THE WESTERN PLAINS TO RELAX. WINDS WILL CONTINUE TO DECREASE AS THE EVENING PROGRESSES. KSZ030-031-043>046-061>066-074>081-084>090-130000- /O.EXP.KDDC.WI.Y.0006.000000T0000Z-100312T2300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 457 PM CST FRI MAR 12 2010 /357 PM MST FRI MAR 12 2010/ ...WIND ADVISORY WILL EXPIRE AT 5 PM CST /4 PM MST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM CST /4 PM MST/ THIS AFTERNOON. NORTHWEST WINDS WILL DECREASE INTO THE 15 TO 25 MPH RANGE THIS EVENING...WITH SOME GUSTS TO AROUND 35 MPH. THE WINDS WILL CONTINUE TO DIMINISH OVERNIGHT INTO THE 10 TO 15 MPH RANGE. $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:01 PM CST, 10 hours 2 minutes earlier.
Area forecast discussion, Mar 11, 3:01 PM CST, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 301 PM CST THU MAR 11 2010 .DISCUSSION... DAYS 1-2... A DEEP AND BROAD JET ACROSS THE SOUTHERN STATES WAS ROUNDING THE CENTRAL CONUS TROUGH THIS MORNING AS A DEEPLY STACKED CYCLONE WAS IN PROGRESS OF LIFTING NORTH THROUGH THE MISSOURI RIVER VALLEY TO AROUND NORTHWEST IOWA. THE DEEP LOW IS FORECAST TO RECURVE STRAIGHT BACK SOUTHWARD TO SOUTHEAST KANSAS BY EARLY FRIDAY MORNING. SNOW AND RAIN SHOWERS WERE ASSOCIATED WITH A VORT MAX AND STRONGER PUSH OF BOUNDARY LAYER COLD ADVECTION OVER NORTHWEST KANSAS, AND ACROSS THE NORTHERN PERIPHERY OF OUR FORECAST AREA THIS AFTERNOON. AS THE WAVE CONTINUED SOUTH, MORE STRATIFORM CLOUDS DEVELOPED, AND WIDESPREAD OVERCAST CONDITIONS ARE EXPECTED TO PERSIST INTO THE OVERNIGHT, WITH INCREASING SUBSIDENCE ALOFT. WITH THIS IN MIND, WE'VE REMOVED ANY SIGNIFICANT POPS FROM THE FORECAST BUT MAINTAIN A MENTION OF FLURRIES IN OUR EASTERN SECTION TONIGHT AS DEEPLY SATURATED COLUMNS HAVE THE TOPS INTERSECTING COLDER -5 TO -10 DEG C AIR ON MODEL SOUNDINGS. SHOWERS MAY AGAIN BE POSSIBLE ON FRIDAY, ESPECIALLY IF AIDED BY ANOTHER IN THE SERIES OF MID LEVEL SHEAR ZONES IN THE UPPER LOW NOW OVER THE NORTHERN PLAINS. THE 12 KM NAM INDICATES A MORE INTENSE VERSION OF THIS WAVE MOVING THROUGH CENTRAL KANSAS AROUND MID AFTERNOON FRIDAY, AND WE WILL MAINTAIN THE POPS FROM HAYS TO MEDICINE LODGE. STRENGTHENING OF THE HEIGHT FIELD ACROSS WESTERN KANSAS WILL INCREASE THE WINDS, AND GOOD MOMENTUM TRANSFER IS EXPECTED INTO THE AFTERNOON. AN ADVISORY WILL MOST LIKELY BE NEEDED FOR MUCH OF THE FORECAST AREA ON FRIDAY. THE UPPER LOW WILL SLOWLY BEGIN TO EXIT EAST-SOUTHEAST AND EXPAND INTO THE SOUTHERN MISSISSIPPI AND OHIO VALLEYS ON FRIDAY NIGHT. CLOUDINESS FRIDAY NIGHT INTO EARLY SATURDAY WILL BE GENERALLY DECREASING, BUT ONLY SLOWLY. SATURDAY SHOULD BRING MAINLY SUNNY SKIES, WITH LIGHT NORTH WINDS ACROSS MOST OF THE FORECAST AREA, WHILE WEAK UPSLOPE RETURNS TO THE WESTERN COUNTIES. WE'VE FORECAST TEMPERATURES AT OR JUST ABOVE THE WARMEST GUIDANCE/MODEL OUTPUT. RUSSELL DAYS 3-7... THE EXTENDED MODELS ARE IN RATHER GOOD AGREEMENT THROUGH MUCH OF THE EXTENDED WHICH LENDS ITSELF TO REASONABLE CONFIDENCE IN THE FORECAST TODAY. THE NEXT PACIFIC CLOSED LOW IN A SEEMINGLY ENDLESS SERIES WILL DROP INTO THE 4-CORNERS REGION ON SUNDAY. SUNDAY LOOKS TO BE DRY WITH SEASONAL TEMPERATURES AS VERY WEEK RIDGING ALOFT HOLDS OVER THE PLAINS. BUT AS WE GET INTO SUN NIGHT AND MON, A WEAK SHORTWAVE DROPS ACROSS THE PLAINS FROM THE NORTH. THIS MAY TOUCH OFF SOME PRECIP, ESP ACROSS OUR WESTERN ZONES. THUS THE 15-30 POPS WE HAVE GOING CONTINUE TO LOOK REASONABLE. FROM LATE MON THROUGH TUE, THE CLOSED LOW DROPS DOWN INTO OLD MEXICO AS A RIDGE AMPLIFIES OVER THE NRN ROCKIES AND GREAT BASIN. WITH NNW FLOW ACROSS THE PLAINS THIS LOOKS LIKE A DRY PERIOD WITH NEAR NORMAL TEMPS. ON WED, ALL THE MODELS ADVERTISE A SHORTWAVE TOPPING THE RIDGE AND DROPPING IN ACROSS THE PLAINS. THIS IS NOT A VERY GOOD TRAJECTORY FOR PRECIP IN THE PLAINS BUT SOME QPF IS FORECAST IN THE MODELS. I DO NOTE THAT THE ENSEMBLE MEANS OF ALL THE MODELS ARE NOW TO THE RIGHT OF THE OPERATIONAL RUNS (IE ARE LESS AMBITIOUS WITH THE S/WAVE) AND THUS AM NOT GOING TO PUT ANY MENTION OF PRECIP IN THE FCST. AS WE HEAD TOWARD THE END OF NEXT WEEK, MODELS CONTINUE TO DEVELOP A RATHER STRONG WESTERN CONUS TROF WITH THE GFS BEING PROGRESSIVE AND THE EC MORE AMPLIFIED AND SLOWER. THE FCST FOR LATE NEXT WEEK IS PERILOUS BECAUSE THERE WILL BE A LOT OF DIFFERENCE IN OUR SENSIBLE WEATHER DEPENDING ON WHICH SOLN VERIFIES. IF THE WESTERN TROF DIGS AS MUCH AS THE EC SHOWS, WE COULD BE QUITE WARM HERE IN KS. WHEREAS A MORE PROGRESSIVE PATTERN LIKE THE GFS WOULD BRING COLDER WEATHER TO KS. THE MODELS HAVE DONE BETTER THAN USUAL WITH CLOSED LOWS THIS SEASON AND THE TREND THIS YEAR WOULD FAVOR THE SLOWER EC. BUT THERE IS ALWAYS MUCH UNCERTAINTY WITH SUCH PATTERNS. THUS, AM RELUCTANT TO STRAY FAR FROM GUIDANCE AT THIS POINT. LONGER RANGE ENSEMBLES DO SUPPORT AN OUTLOOK FOR COOLER THAN NORMAL WEATHER AND THUS I WILL CONTINUE WITH THE WK 2 FORECAST OF NORMAL PRECIP AND NORMAL/COOLING TREND FOR TEMPS. -WRIGHT && .AVIATION... CU HAS DEVELOPED IN THE MARGINAL LOW LEVEL INSTABILITY THIS AFTERNOON, BUT IT IS CAPPED BY AN INVERSION AROUND 050. MARGINAL MVFR/VFR CIGS WILL CONTINUE THROUGH 12/00Z AT KDDC/KGCK AND THEN DISSIPATE AFTER SUNSET. A STRONG VERTICALLY STACKED LOW IS OVER ERN NE/WRN IA AND IS SLOWLY ROTATING BACK TOWARD THE WEST. A SHORTWAVE ROTATING AROUND THE LOW IS MOVING THROUGH NW KS AND WILL CONTINUE TO PRODUCE -SHRASN INVOF KHYS THROUGH 12/00Z. EXPECT BORDERLINE MVFR/VFR CIGS TO CONTINUE AT KHYS OVERNIGHT DUE TO APPROACHING UPPER LOW. STRONG NW SFC FLOW WILL CONTINUE TONIGHT AT ALL TERMINALS AND INTENSIFY TOMORROW AM AS THE MAIN LOW APPROACHES AND SFC PRESSURE GRADIENTS TIGHTEN. -WRIGHT && .PRELIMINARY POINT TEMPS/POPS... DDC 32 53 34 57 / 40 10 0 0 GCK 31 55 29 59 / 20 10 0 0 EHA 31 58 28 63 / 10 0 0 0 LBL 32 59 30 63 / 40 10 0 0 HYS 32 49 33 53 / 20 30 0 0 P28 38 55 36 57 / 40 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN33/34
Hazardous weather outlook, Mar 11, 12:32 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1232 PM CST THU MAR 11 2010 KSZ030-031-043>046-061>066-074>081-084>090-121200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1232 PM CST THU MAR 11 2010 /1132 AM MST THU MAR 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH WILL BE EXPECTED ON FRIDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.